Article Text

PDF

Restrictive cardiomyopathy caused by chloroquine.
  1. G Iglesias Cubero,
  2. J J Rodriguez Reguero,
  3. J M Rojo Ortega
  1. Department of Cardiology, Hospital Central de Asturias, University of Oviedo, Spain.

    Abstract

    A 59 year old white woman who had been treated with chloroquine phosphate for 25 years presented with signs of congestive heart failure and was diagnosed as having restrictive cardiomyopathy by non-invasive methods. Electron microscopy of a biopsy specimen of skeletal muscle showed lesions compatible with chloroquine myopathy. The patient died five weeks after presentation. Electron microscopy of heart tissue showed similar lesions to those of the skeletal muscle.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.